Skip to Main content Skip to Navigation
New interface
Journal articles

Mathematical analysis of the junction of two acoustic open waveguides

Anne-Sophie Bonnet-Ben Dhia 1 Benjamin Goursaud 1 Christophe Hazard 1 
1 POEMS - Propagation des Ondes : Étude Mathématique et Simulation
Inria Saclay - Ile de France, UMA - Unité de Mathématiques Appliquées, CNRS - Centre National de la Recherche Scientifique : UMR7231
Abstract : The present paper concerns the scattering of a time-harmonic acoustic wave by the junction of two open uniform waveguides, where the junction is limited to a bounded region. We consider a two-dimensional problem for which wave propagation is described by the scalar Helmholtz equation. The main difficulty in the modeling of the scattering problem lies in the choice of conditions which characterize the outgoing behavior of a scattered wave. We use here modal radiation conditions which extend the classical conditions used for closed waveguides. They are based on the generalized Fourier transforms which diagonalize the transverse contributions of the Helmholtz operator on both sides of the junction. We prove the existence and uniqueness of the solution, which seems to be the first result in this context. The originality lies in the proof of uniqueness, which combines a natural property related to energy fluxes with an argument of analyticity with respect to the generalized Fourier variable. © 2011 Society for Industrial and Applied Mathematics.
Complete list of metadata
Contributor : Aurélien Arnoux Connect in order to contact the contributor
Submitted on : Friday, August 30, 2013 - 1:01:53 PM
Last modification on : Wednesday, May 11, 2022 - 12:06:04 PM




Anne-Sophie Bonnet-Ben Dhia, Benjamin Goursaud, Christophe Hazard. Mathematical analysis of the junction of two acoustic open waveguides. SIAM Journal on Applied Mathematics, 2011, 71 (6), pp.2048-2071. ⟨10.1137/100811374⟩. ⟨hal-00849568⟩



Record views